Lyrica hair loss

Discussion in 'Fibromyalgia Main Forum' started by ladybird1, Feb 4, 2008.

  1. ladybird1

    ladybird1 New Member

    Has anyone noticed hair loss since starting on Lyrica?
    I've been shedding almost as much hair as my "grandpup" recently. I sweep up hair then try to determine if its his or mine. We both have dark hair. The dog's is short and straight.
    Mine have a slight curl.
    It's not coming out in clumps, but there is a lot of shedding and or breakage. I've read a couple of posts in other message boards where other folks have experience hair loss with Lyrica.
    If that's the case, then I am going to have to find something else. On my mother's side, women have a tendency to have severe thinning anyway.
  2. lgp

    lgp Well-Known Member

    I was recently given a prescription by my Rheumy for Lyrica but have been reluctant to fill it. I did not know that hair loss could be a side effect; now that I know I will definitely not take Lyrica. My hair has thinned out a little to begin with. The last thing I need is a drug that could cause more hair to fall out, so thanks for the input. I hope you are able to stop taking the Lyrica and are able to find something that better suits you. Thanks again.
  3. mistyday

    mistyday New Member

    I have been on Lyrica a little over two months. I am experiencing hair loss. It has affected my thyroid and my blood sugar. It also makes me manic, then I crash with extreme fatigue. Has anyone else had any of these problems?
    <br>[<i>This Message was Edited on 02/04/2008</i>]
  4. dragon06

    dragon06 New Member

    I have been taking Lyrica for 2 years now. I have not experienced any hair loss.

    Most side effects I have had with Lyrica cleared up within a few weeks and I have not gained any weight as a result of Lyrica.

    It has been a very good drug for me and one I will keep on taking. I just like to share positive feedback whenever I can because I know some people can be afraid of it...just wanted you to know it can work wonders for some.
  5. RuAtwinIm

    RuAtwinIm New Member

    I too experience hair loss. My eyelashes and eyebrows have fallen out...not all at once, but in patches. I had no clue that Lyrica might be doing that? I thought maybe the stress I've been I am concernd
    <br>[<i>This Message was Edited on 02/04/2008</i>]
  6. Lori411

    Lori411 New Member

    I didn't experience any hair loss at all. I was on it for two weeks. I did get a horrible rash from it. So I stopped taking it. I hate being a genie-pig with all these meds. I just wish I no longer had chronic back pain. Good luck to all!
  7. LenoreR

    LenoreR New Member

    Hi sleepwalker,

    Neutointin (1800 mg) caused me hair loss, so I went off. I went back on it briefly in November/December and sure enough, that *bald spot* came back, so I'm off it again. I have CIDP (a type of neuropathy) and really need something for the nerve pain in my legs, but it looks like Lyrica ain't it either, based on what I'm reading.

    Someone mentioned losing weight after going off Lyrica. I was initially on the neurontin 8 months and gained 35 pounds. I've lost 10, didn't gain anything over the holidays, and am struggling the lose the rest now (only another 5 or so in a month).

    As with every drug, ya gotta do the risk/benefit analysis....... <sigh>
  8. ladybird1

    ladybird1 New Member

    Thanks to all. I am taking 150 2x/day.Been on for 2 months
    I read on another website that Lyrica sometimes causes your hair follicles to go into a long telogen (sp?) phase. That is
    it puts your follicles into "sleep" phase for extended periods of time. I've got to really pray on this.
    I still have some "leftover" soma and trazadone which I had stopped taking when I started the Lyrica. May have to go back to my old meds and forget about this new stuff. Also was put on Amitiza to counteract the constipation (sorry but it's true).
    Take care!
  9. RuAtwinIm

    RuAtwinIm New Member

    I just got switched to this dose, after being only on 100 x 2 a day from the beginnig....Doc says this is medium level and on the low to medium dose for my case...I can have him readjust it in a couple months if I feel it isnt giving me all the help I know it can. I like the Lyrica.
  10. dotti51

    dotti51 New Member

    Hi, I'm sorry about your hair loss. I didn't know that when you take Lyrica you could have hair loss. I take Methotrexate and there is a sign of hair loss with some people, and I'm unfortunately one of them. I know this doesn't help, but I just wanted to let you know about the hair loss of Methotrexate. Take care!

  11. whyus

    whyus New Member

    I have only been on Lyrica for 10 weeks & have noticed considerable hair loss & wasn't aware that it was one of the side effects. Luckily, I have very thick hair but it won't be for long as much as I see in the brush everyday. I also was put on cymbalta at that time & have never been on either one of these meds so I didn't know which one was causing the hair loss.
  12. Kristina512

    Kristina512 New Member

    I have only been on my Lyrica for about 2 months now and I have realized a significant amount of hair loss also.. I didn't know if it was the Lyrica or one of my other meds. I am taking 75mg 2xs/day.

    I think I speak for all when I say that this message was needed badly!!

  13. soffy

    soffy New Member

    my name is soffy and your post was very important to me i wasn't using lyrica and because the doc told me that he founded on my bone densitry that i have ostop, too besides fibro i was having so much hair loss even that i am 48 yrs. and my hair is very thin- i sarted to use a great shampoo and also like a strng formula that sells on and is worth it because i started to see so much positive differences plus my hair stop falling off anymore, i feel much happy now at least that i had the opportunity to resolved one of my many worries. hope that ideas can help you in some way. good luck.
  14. soffy

    soffy New Member

    HELLO IS ME SOFFY. i am taking Gabapt- generic for Neurontin and your information is really true, since i been on that med i keep gaining so much weight i am only 4-11 and i look terrrible for own self, before i started on gabp i used to weight ll4 pds, and now i weight 145 and i can't stand it, they had me on Ametriptiline when i first started with the fibro i started to gain weight too, i am confused i think that maybe can be part of that i am 48 yrs. now and my life changes what you think??? Or i better ask the doc, to put me on something else that keeps me away from those strong cravings, even that the meals portions are small all the time, and i take only 3 regular meals and sometimes i don't feel like eat reg. bkf, or lunch. please help with any advised. thanks.
  15. inked1026

    inked1026 New Member

    OMG. I am almost bald!!!!!! Lyrica was an amazing drug....but how good could u possibly feel as a woman? I went to my dr. after being dismissed by him several times about the hair loss. GOT NOTHING. I called Pfizer and they told me that 1 in 1000 woman reported hair loss but they have not done any long term studies. HA!!!. Now u can see my scalp. I used to have long beautiful hair. NOW IM DEVESTATED. Not only will I have to deal with my hair loss but also a mood stablizer. FANTASTIC DRUG IF YOU DONT WANT HAIR!!!!!!